Patient Comments: Thrush - Describe Your Experience

Please describe your experience with thrush.

Published: July 22

I'm a healthy, active 51-year-old, but I smoke. I noticed some white bumps on the back of my tongue the other day. Upon further inspection, I noticed a green tint to my tongue. I had thought it was from a Spearmint I had just eaten, however, the green tint has lasted for a few days now. I went to a doctor and was diagnosed with thrush. I am going for blood work in a couple of days. The doctor prescribed "rest" along with the following prescriptions: Clotrimazole: 10 mg chewable tablets, five times per day. Fluconazole: 150 mg pill, one time per day for 10 days. No pain involved. I am pretty stressed at the office, so I am praying that that is all it is. I have been on the medications since last night and have noticed a reduction in the visible symptoms.

Was this comment helpful?Yes
Comment from: buddy, 65-74 Female (Patient) Published: October 15

I have had thrush for about 2 weeks. I am being treated by the doctor with Nystatin oral suspension. I do have lupus. It isn't getting better, and now I have a yeast infection vaginally.

Was this comment helpful?Yes
Comment from: cmb, 35-44 Female (Patient) Published: August 08

I found out I was in perimenopause and almost no estrogen production. My endocrinologist put me on hormone replacement. A low dose at first then increased it double due to still too low estrogen. Within 3 months I noticed a white tongue and difficulty swallowing. I felt like something stuck in my throat. I was put on nystatin at first. It helped a little, then fluconazole for 10 days. It went 3 weeks after treatment really well, then another bout. I'm currently on 2nd round of 10 day fluconazole. I pray it works this time. I no longer take the estrogen!

Was this comment helpful?Yes
Comment from: jackie, 55-64 Female (Patient) Published: August 08

I have had thrush for about a month now and no meds are helping. My tongue is a light shade of green and it is painful, and sometimes burns. I have loose fitting dentures and have taken them out and still with my meds the thrush is not going away. I did the oral rinse twice, and am on a double dose of Fluconazole 100 mg. I have to take 2 of them once a day. I was also on a med that made me sick. It started with sufa don't remember the rest. Is anyone else having a hard time with getting rid of thrush?

Was this comment helpful?Yes
Comment from: Tiredof being sick!, 25-34 Female (Patient) Published: July 31

The doctor put me on levaquin 500mg for sore throat and about 5 days later i started to notice white patches in the back of my throat and on the inside of my bottom lip. It is thrush from taking the antibiotic and inhalers. It is treated with a liquid that you swish around in your mouth then you swallow it.

Was this comment helpful?Yes
Comment from: KrisW, 55-64 Female (Patient) Published: November 17

I developed thrush after a week of steroid and antibiotic treatment for a throat infection. Yesterday, I discovered the white, uncomfortable bumps on my inner lips, tongue, and cheeks. In the past, I have used Colgate baking soda and peroxide toothpaste for sores in the mouth and brushed with it a few time during the day and at night. This morning the thrush was much improved, and tonight it is almost gone.

Was this comment helpful?Yes
Comment from: emtsak877, 35-44 Female (Patient) Published: September 15

My doctor gave me samples of a medication to try for my restless leg syndrome. After taking them for a week, I started to develop a slight rash on my face. I discontinued the medicine, but the next day, the rash had spread to my neck, scalp, ears, and the rest of my body. I started taking an antihistamine right away. At first I thought the rash or hives had gone into my mouth and tongue, but when I woke up with a thick white coating and painful lesions on my tongue, I figured it must be thrush. Unfortunately, I also suspect a vaginal yeast infection. Seems my body doesn't like me much right now! Naturally this is happening over a weekend when my doctor's office isn't open.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Thrush - Symptoms Question: What symptoms did you experience with thrush?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!